Discussions By Condition: Poisoning

need help with niacin reaction

Posted In: Poisoning 2 Replies
  • Posted By: matt1973
  • December 18, 2008
  • 02:08 PM

I have a question about taking TOO MUCH niacin, I took 3000 mg the first time and had facial swelling in the cheeks and lips, and had redness all over and itching, burning )(warmth) and this sent me to the hospital. I know now that was the wrong approach to this but my question is, How long can this stay in my system and bother me for. My family doctor said could be 10 days or more, the pharmacist said about the same thing. Has anyone had a long lasting reaction to this stuff before?

and did it resolve after time.

Thanks
Matt

Reply Flag this Discussion

2 Replies:

  • I used to take lots of niacin a day...up to four thousand mg. It made me itch and get really hot but it was always over after a few hours. My ears were always the first to react following the rest of my face, then arms, legs, etc... but as far as the ten day symptoms go I never experienced anything close to that. I am no doctor tho. Hope this helps.
    Anonymous 42789 Replies Flag this Response
  • I am about to start niacin myself to lower my triglycerides and up my HDL.Is this the same reason you are taking it? Mine is prescribed by my doctorand he said that if I experienced any effects such as the warmth to takeaspirin...Any thoughts on this?
    Anonymous 42789 Replies
    • February 23, 2012
    • 04:16 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.